MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE PLUS SUCTION IRRIGATOR TIP; LAVAGE, JET

DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE PLUS SUCTION IRRIGATOR TIP; LAVAGE, JET
Catalog Number 0057621
Medical Device Problem Codes Loss of or Failure to Bond (1068); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product was returned for evaluation.Visual evaluation of the sample confirms the showerhead tip detached during use.There is no apparent physical damage and no signs of excessive force that were applied to the tip while in use.During the manufacturing process, the shaft end of the connector is bonded to the irrigation tip with an adhesive.The sample evaluation finds little to no cyclohexanone present.Root cause is found to be manufacturing related.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This is the first reported complaint for the subject lot of (b)(4) units manufactured in march of 2019.
 
Event or Problem Description
It was reported that during a total hip procedure, the tip of the simpulse plus showerhead tip fell off during surgery.It is unknown if excessive pressure was being applied at the time of the reported detachment.All detached pieces of the device were retrieved.Another device was used to complete the case without further issue.There was no patient injury reported.

Brand Name
SIMPULSE PLUS SUCTION IRRIGATOR TIP
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9204408
Report Number1213643-2019-10055
Device Sequence Number447574
Product Code FQH
UDI-Device Identifier00801741010415
UDI-Public(01)00801741010415
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K830386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number0057621
Device Lot NumberJUDQF142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1